CSN Login
Members Online: 3

You are here

Coronavirus/COVID-19

What cancer patients, their families, and caregivers need to know about COVID-19.

Neuropathy?

Ugur
Posts: 62
Joined: Mar 2018

Hi everyone, 

My hands and feet started to ache out of blue. 
I have redness where are painful on my palm. 

What do you think? Is this how neuropathy starts? 
If so, how can I prevent it from worsening?

Thanks in advance for your help,
Uğur 

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

I'm sorry, I forget which chemo you're on. If it's Folfox then you'll likely get neuropathy but I didn't have any redness or aching, just a very strong reaction to cold or even cool things that I touched. When I touched something cold I'd get a shock almost like a static shock from dragging my feet on the rug. And now that it's stayed in my feet it's like having a rather tight sock around my feet from just behind my toes to my ankle. Most days I don't even notice it, to be honest. 

So I'm not sure what you have is neuropathy. The chemo I go on now does cause rashes and reddened skin and discomfort. That's Panitumumab. I use moisturizing cream to eal with that.

Jan

Ugur
Posts: 62
Joined: Mar 2018

I am on Folfox. I just went to touch something cold and I had no shock. However,  as you said I have red skin on my palm and it is uncomfortable. Maybe I should also use something. It looks like I had banged my hand on something.

Thank you for your reply 

Tunadog's picture
Tunadog
Posts: 235
Joined: Mar 2017

I have Peripheral Neuropathy, but I didn’t notice it much until 4 months in. I’ve never had any pain.

It’s probably from the Oxaliplatin, I would let my Oncologist know right away.

I didn’t but others have had severe reactions.

BTW: I still have lingering Neuropathy 18 months out.

Good Luck 

Ugur
Posts: 62
Joined: Mar 2018

I'll definitely talk to my surgery doctors and to my onc at first opportunity. 
Thanks!

Trubrit's picture
Trubrit
Posts: 5083
Joined: Jan 2013

Here is a picture of my hands when the neuropathy was at its worst.  

I would strongly suggest you talk to your Oncologist or one at least the surgeon. It may just be a reaction to your surgery, or medications. It may be the start of neuropathy. Better get it looked at. 

   Tru

Ugur
Posts: 62
Joined: Mar 2018

I'll talk to my doctors for sure.

I don't have any sensitivity for cold or something, it just feels like aching when you slap your hand hard and my feet have some burning feeling.

But my hands look like yours as well from what I could see. Thank you very much for the pic.

Will update here soon, 
Ugur

Trubrit's picture
Trubrit
Posts: 5083
Joined: Jan 2013

The fist picture I posted was allot bigger, and I was a bit embarrased. Then it came out tiny. 

So, here is the original.  My hands (and feet) were acrually purple. I had already stopped the Oxaliplating about two months before this happened. I have my ideas on why it got like this overnight. My Oncologist doesn't agree, but my gut does and I'm sticking to it. 

Anyway, even though my hands are not this colour any more, I lost strenght in my hands, and have little feeling in the fingertips. I have neuropathy from the knees down, though it is not painful - thank goodness. 

See, I shaved my head also, as I looked like Gollum (Lord of the Rings). 

Phoenix_66's picture
Phoenix_66
Posts: 118
Joined: Jun 2017

My redness and pain was in the palms of my hands like Tru's but also on my feet. It was caused by the oxalyplatin. I cannot remember the  exact one but we found a non-greasy lotion at Walgreens (their brand) that worked really well. It was so painful that it felt like burning. My onc told me that was part of my neuropathy and lowered my dose some to help but it didn't seem to help much. If this is part of neuropathy and not a reaction, you can get some "Nature Made" (Walmart brand) Vitamin B complex. Make sure you take pictures and talk to your doctor. 

 

Ugur
Posts: 62
Joined: Mar 2018

I have same feelings and my feet look like yours as well.

We will see what the doctors are gonna say.

Thank you very much for the tips and the pic.

I really appreciate, 
Ugur

Annabelle41415's picture
Annabelle41415
Posts: 6412
Joined: Feb 2009

It's the oxy probably.  My problems started the first infusion where when drinking anything cool or cold it felt like shardes of glass in my throat.  Eventually during 3 and 4 treatment the symptoms in hands and feet (numbing and burning) didn't go away so easy.  At treatment 5 it bothered me so much and when I'd mention to my doctor she told me it was a "nuisance" and she wanted to continued without reducing it.  So we did.  Today I've got permanent neuropathy and if my medication is skipped, I'm crawling the walls, my hands, feet and body are going crazy and I'm not able to do anything.  It's awful.  Don't let it continue without discussing this with your doctor.  It might not be the oxy for you, but it was for me.  Make sure you are your best advocate and speak up and make your voice heard.  Hope you feel better soon.

Kim

Ugur
Posts: 62
Joined: Mar 2018

So sorry to hear your experience. Arrogant doctors just don't listen to the patients.

I have tried couple of times, and I can tell that I don't have sensitivity for cold. It's just aching and having some kind of burning sensation. 
I'll talk to my doctors, and see what will they think about the situation.

Thank you very much for your message, I hope one day you won't need any medication, 
Ugur

Mikenh's picture
Mikenh
Posts: 777
Joined: Oct 2017

It could be the 5FU/Xeloda too. I have arthritis-feelings with Xeloda and Neuropathy with the Oxaliplatin. It took a while to tell the difference but the Neuropathy decreases after the infusion while the Hands and Feet (the arthritis feeling) increases with Xeloda. The Neuropathy is generally tingling which can get to the level of painful. I do find that exercise helps. For me, the Hands and Feet are worst when I wake up.

abita's picture
abita
Posts: 764
Joined: Dec 2017

Oh, this makes me wonder if the 5fu is why I have been feeling pain in my knees. 

Subscribe to Comments for "Neuropathy?"